Here is my story... I have been on pain pills for years. I was put on Methadone and Percocet 5/325 4x a day for chronic pain. I have some rare hip joint problem that doctors don't know how to fix or make the pain go away. They say I have 80 year old lady hips and I am only in my 30s. Well anyways I have been trying for a year to taper down in methadone because I just don't get any relief from any of the meds and am so sick of Pain pills Running my life. I feel I can handle the pain better without them. Well I found out I was pregnant and decided now is the time to just quit. My ob said go for it and to let him know if I couldn't handle it because as long as I was handlin it fairly well so would baby. Anyways here I am on day one of not taking any percocet. But here is the thing that worries me, I stopped taking my methadone 5mg a day two weeks ago and just kept taking the percocet hoping it would help to get off one at a time, but Monday Tuesday and Wednesday I took 10 my methadone after 2 weeks because I was having such bad withdrawls. So today is my first day without anything. I have been feelin slight w/d since Monday but I am so afraid that the real ones haven't even started yet. Either way here I am and just need to know I will get better and I will start feelin better soon.... Thanks for reading!!
glad you posted your own thread! i don't have experience with methadone but i was a long time user of pain pills....some one will come along and give you info and advice about the methadone....some people here have experience with it....just wanted to lend my support and say it does get better!! you can also look up the THomas recipe at the bottom right corner of this page...lots of good stuff in there to treat the symptoms of WD....keep asking questions when you need to....this site is awesome! helped me get to 77 days clean! and congrats on the baby! :)
Thank you so much for reading. Just knowing I am not alone in this really makes the w/d with dealing with. I hope I can look back in a couple of months and say to someone you can do it I am 77 days clean now.
Congrats on quitting and taking your life back!! YAY for you!! I am day 224 and life is good.
Hunker down and pamper yourself and treat yourself like you have the flu. Stay hydrated and drink ensure when you can't eat.
After is all said and done you will have your life and it will be better, so much better. Foods taste and smells smell and trees need hugging, I promise.
I am a little concerned that your OB said that it was okay to go cold turkey. Perhaps he doesn't know how bad you are feeling. I have read here many times that your baby feels what you are feeling and since they are so tiny it could lead to distress for your baby. I am not trying to scare you but just something that I have learned from this forum. I think you should tell your doctor that you are feeling uncomfortable and come up with a very slow taper plan. I strongly recommend this. There may be a risk of miscarriage if you don't.
I wish you and your baby the best. Please do some research and hopefully others will come along and confirm what I am saying.
Pat's right - you do NOT want to go cold turkey while pregnant. Your baby will also feel the withdrawal and this could be dangerous. PLEASE talk to your Dr. and get on a safe tapering plan. Show him these posts if you have to, or find another Dr. who's willing to work with you. Going cold turkey while pregnant is NEVER advised. Please listen to us.
Please understand what you feel the baby feels. Talk with your doc and if you are not connecting with him/her please find another doc. i recommend for you to listen to your body, so if you feel ok so with your baby but if you feel like utter crap so will baby. I wish you nothing but the best for you and your baby.
I called doctor and he said as long as I don't get a high fever we should be ok. So it is 48 hrs and I feel great. I have had the runs and aches and have hardly slept. But today I feel great. I am hoping it is a blessing and going with it. I still have low energy but I am pregnant too so I can't hope for everything to just snap back. I really hope this feeling stays. Thank you for your support and I am not going anywhere I need the support of this board to not touch that **** again!
well we want you to succeed....and we want your baby healthy and not feeling WDs....just keep checking with the doc if you have other symptoms....the baby surely could be feeling what you are. Keep posting for support and let us know how you are doing!
How far along are you? Assuming yours may not be all that used to this, can you find yourself an OB who has dealt with methadone and pregnancy?
I was taking a very low dose of Vicodin when I found myself pregnant with my youngest, and even with that I tapered super slowly and gradually to (as I recall) 1 or 2 mg a day before stopping. I was aware that the goal was to go do slowly that baby would experience NO wds. I think I was taking like 7 mg per day which I could have stopped pretty comfortably ct. But I was advised that even if I didn't feel it, maybe baby would. Please seek more information on this but don't worry if you can avoid it--stress is not good, either :)
By the way, my baby is four now, and is super happy and way smarter than me already, haha. Congratulations on your pregnancy :)
Yes...and if I were you I'd go so slowly that you experience NO discomfort. Because baby will feel things worse than you.
That was my experience and advice. I don't know about methadone though. Wasn't there a post here recently that said it was fairly common practice to keep moms on methadone? I hope others come along with knowledge on this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.